Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AFTER PEP MUSCLE TWICH
Sep 30, 2002

I have a real short question. After oral sex w/o ejaculation.... (bad oral hygeine), I started PEP. I took it for 25 days. I developed several sores in my mouth within days of starting treatment, they healed no problem. But after I stopped the meds, I developed 3 more and severe muscle twitching. The twitching has gone on for over a week now. Im taking valium hoping that its anxiety. It doesnt seem to help. Could this be a sign of infection? Could this be due to the toxicity of the drugs and withdrawl? Please help me, the twitching doesnt stop. I took an hiv test at 4.5 weeks. And my WBC was at 6.1, which is a little low for me, its typically 7-8. Im so scared, and the fact my dr's contribute it to stress, makes me think they arent taking this seriously. Please take a moment to tell me if the drugs or stress is doing this. If you think its infection, please let me know, so I dont pass it on to a loved one. I have no HIV specialists in my area. Thank you so much. Bless you and all you do.

Response from Dr. Henry

The twitching you described would be very UNLIKELY to be due to either HIV infection or a residual effect of your PEP regimen. The odds that you are infected with that exposure and PEP are extraordinarily low.



Previous
why does this happen?
Next
Androgel side effect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement